Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Time4HighSelfEsteem

Anyone have trouble pooping on accutane? Any IBS info?

Recommended Posts

Hey guys, I am on day 12 and when I go to the bathroom it hurts since on accutane. I wiped and there was a tiny spot of blood. I am drinking a gallon of water a day and eating greens, so it is not from my diet or water. I read a bit about IBS (irritable bowel syndrome) from accutane and now I am little scared. Does anyone know about irritable bowel syndrome?

Share this post


Link to post
Share on other sites

Ive got IBS, its not a big deal. I think more than half of the population has it but hasnt been diagnosed, just be sure to have plenty of fruits and vegetables and you'll be fine. P.S. the blood isnt something to woory about either if you think you have IBS its normal. But if you've had problems for a while before ur treatment with the blood and stuff i'd say go get checked out so you can eliminate any nastys ;)

Share this post


Link to post
Share on other sites

The blood is similar to the blood in your nose - the delicate skin in that area is dried out. I experienced similar symptoms to what you describe and it resolved quickly once treatment was over.

Share this post


Link to post
Share on other sites

I know it sounds disgusting, but the blood is from your tissue around the rectum breaking because of the dryness due to accutane. I know its extremely uncomfortable but try to hang in there!

Share this post


Link to post
Share on other sites

thanks jen and hypo. i am glad to know i am not having some unknown thing happen. goof idea hypo. that will probably help. hey how are you hypo? miss ya! what's up with you and your process?

I hope it helps! I'm still waiting to get my hands on accutane. My face is looking better this week, though! :)

Share this post


Link to post
Share on other sites

...don't worry! most of 'tane users experience it...if it's fresh blood, it's from the outside, something similar to hemorroids but if it's coffee ground, that means internal bleeding and needs immediate care...

...just chill, moisturize as needed and you'll be fine!

Share this post


Link to post
Share on other sites

oh it is fresh blood. it does feel like a hemorroid. i just never had that before, but i guess my skin is irritated and dry.

hypo, glad your face looks better. come to my log when you start accutane and keep me posted.

Share this post


Link to post
Share on other sites

oh it is fresh blood. it does feel like a hemorroid. i just never had that before, but i guess my skin is irritated and dry.

hypo, glad your face looks better. come to my log when you start accutane and keep me posted.

I have IBS...I've had it for years. I'm doing fine on accutane. I did notice the first week that I was a bit consitpated (very unusual for me, usually I have the other problem). I started taking 2 Citrucel caplets every time I took my accutane. It solved the problem.

Too much insoluble fiber (as opposed to soluble fiber...which is in oatmeal, bananas, peeled apples, peeled pears, etc...) can bind you up too. So eating a bunch of salad, raw vegetables, unpeeled fruits and some whole grains can make the problem worse, not better.

You need plenty of water and fats too. I started taking the Omega 3-6-9 oil caplets in place of the Citrucel and I am not having any problems.

If you truly are worried about IBS, go to www.helpforibs.com. It has tons of info on how to deal with it.

Share this post


Link to post
Share on other sites

Thanks. i dont have ibs, but was curious about accutane causing it. sorry to be graphic, but as the bowel movement comes out it hurts. it feels like it is dry or there is a hemorroid or something. i just never experienced that before. i was worried i was developing something more serious. thanks for the tip on the soluble fiber. i wasn't aware of that.

one more thing, i have night sweats for the first time since on accutane mickey. i saw you used to have this. what is that about?

Share this post


Link to post
Share on other sites

Thanks. i dont have ibs, but was curious about accutane causing it. sorry to be graphic, but as the bowel movement comes out it hurts. it feels like it is dry or there is a hemorroid or something. i just never experienced that before. i was worried i was developing something more serious. thanks for the tip on the soluble fiber. i wasn't aware of that.

one more thing, i have night sweats for the first time since on accutane mickey. i saw you used to have this. what is that about?

The night sweats have only happened once in the 5 weeks I've been on it. Be sure and let your dr know about them.

No problem on the questions...I've been through two pregnancies, and have had IBS for 10+ years...I've discussed poop and rhoids, more than I'd like to admit :lol: .

You can cause hemmorhoids by straining when having a bowel movement. If you are uncomfortable because of that, Preparation H does help, and so do Tucks.

I know that there are people who think that accutane caused their IBS, but I really don't think it would cause a permanent change in someones digestion (I have nothing to base this on but my own opinion). IBS is one of those things, that the older you get, especially women, the more you have IBS symptoms (hormones are a big IBS trigger). It is not a disease, it is a chronic "condition" that can usually be easily controlled by diet and supplements.

Good luck, and if you continue to have digestion/elimination problems, check out that site, the info is very helpful even if you don't technically have IBS.

Share this post


Link to post
Share on other sites

ok that makes sense. it's a hemorroid. i got an anti nausea shot the other day and that constipates people. i think i pushed too much that day and gave myself one. it is not too bad, does it heal up on it's own? oh and last night was the first time i had the night sweats.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×